Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
180 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Is dexamethasone harmful for health?

Hello Doctor,
I am pharmacist I want some information about Dexamethasone my friend adminstered dexamethasone twice daily for one months is it harmful for his health or not. he dont have any health problem ut what about his future health please suggest me solution for this problem if occure in future.
Fri, 20 Jun 2014
Report Abuse
General & Family Physician 's  Response
Hi,
Welcome to HCM!

Dexamethasone is a steroid.
Steroids are very effective drugs used for a variety of reasons.

However, when consumed in large doses/over a long period of time, they have a bad effect on several organs of our body. You should counsel your friend and convince him not to do that again.
Also, it's not all good to abruptly stop the steroids as that will harm the body too. Dexamethasone should be gradually decresed in doses and then stopped.

Hope this information helps. Feel free to ask if you have any doubts.

With warm regards,
Dr. Sridhar Reddy
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Dexamethasone


Is dexamethasone harmful for health?

Hi, Welcome to HCM! Dexamethasone is a steroid. Steroids are very effective drugs used for a variety of reasons. However, when consumed in large doses/over a long period of time, they have a bad effect on several organs of our body. You should counsel your friend and convince him not to do that again. Also, it s not all good to abruptly stop the steroids as that will harm the body too. Dexamethasone should be gradually decresed in doses and then stopped. Hope this information helps. Feel free to ask if you have any doubts. With warm regards, Dr. Sridhar Reddy